Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2007, 11:29 PM CDT for Adams County, Pike County, Illinois; Marion County, Ralls County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 11:29 PM CDT (04:29 UTC)
- Expired
- Jun 8, 2007, 12:15 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Pike County, IL, Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 11:35 PM CDT | HAIL 1 | 1 N Palmyra, MO | |
| Jun 7, 11:40 PM CDT | HAIL 1 | 1 Nw Palmyra, MO | |
| Jun 7, 11:45 PM CDT | TSTM WND DMG | 2 Nw Palmyra, MO | 10 INCH DIAMETER TREE BRANCH SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 8:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 080430
SVRLSX
ILC001-149-MOC127-173-080515-
/O.NEW.KLSX.SV.W.0142.070608T0429Z-070608T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN NORTHEAST MISSOURI
NORTHERN RALLS COUNTY IN NORTHEAST MISSOURI
SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1215 AM CDT
* AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF PALMYRA TO 4 MILES SOUTHEAST OF PALMYRA TO
PERRY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PALMYRA...
QUINCY...
FALL CREEK...
HANNIBAL...
CENTER...
PAYSON...
NEW LONDON...
CAMP POINT...
CLAYTON...
BARRY...
BEVERLY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3994 9161 3970 9168 3940 9172 3970 9093
4006 9093
$$
BYRD2 follow-up statements
000
WWUS53 KLSX 080455
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CDT THU JUN 7 2007
MOC127-080502-
/O.CAN.KLSX.SV.W.0142.000000T0000Z-070608T0515Z/
MARION MO-
1152 PM CDT THU JUN 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED OUT OF MARION COUNTY...SO
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 4 AM.
LAT...LON 3996 9145 3970 9137 3947 9153 3970 9093
4006 9093
$$
ILC001-149-MOC173-080515-
/O.CON.KLSX.SV.W.0142.000000T0000Z-070608T0515Z/
PIKE IL-ADAMS IL-RALLS MO-
1152 PM CDT THU JUN 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...AND NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI...
AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF QUINCY TO BURTON TO NEW
LONDON...MOVING NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...SAVERTON...
PAYSON...COLUMBUS...ILASCO...SEEHORN...ADAMS...PLAINVILLE...
KINDERHOOK...HULL AND CAMP POINT.
LAT...LON 3996 9145 3970 9137 3947 9153 3970 9093
4006 9093
$$
BYRD000
WWUS53 KLSX 080517
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1217 AM CDT FRI JUN 8 2007
ILC001-149-MOC173-080527-
/O.EXP.KLSX.SV.W.0142.000000T0000Z-070608T0515Z/
PIKE IL-ADAMS IL-RALLS MO-
1217 AM CDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS AND WESTERN
PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN RALLS
COUNTY IN NORTHEAST MISSOURI EXPIRES AT 1215 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 4 AM CDT.
LAT...LON 3996 9145 3970 9137 3947 9153 3970 9093
4006 9093
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:02 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 7:02 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT THU JUN 7 2007 .DISCUSSION... NOT MUCH CHANGE TO PREVIOUS THINKING. GRADIENT WINDS ARE RUNNING CLOSE TO ADVISORY CRITERIA...AND SHOULD CONTINUE TO BE AT OR CLOSE TO ADVISORY CRITERIA THROUGH 7 PM. THE PRESSURE GRADIENT WILL STAY TIGHT AHEAD OF THE FRONT TONIGHT...BUT FORECAST SOUNDINGS DO SHOW ENOUGH DECREASE IN MOMENTUM TRANSFER SO THAT WINDS WILL BE BELOW CRITERIA AT OR SHORTLY AFTER CURRENTLY SCHEDULED ENDING TIME. TIMING OF THE EXPECTED SEVERE WEATHER STILL LOOKS ON TARGET. THERE WAS ONE ELEVATED THUNDERSTORM THAT DEVELOPED EARLIER THIS MORNING OVR CNTRL MO...BUT IT SOON DIED OUT AS IT MOVED INTO MORE STABLE AIR. 700MB TEMPERATURES OF +12 AND +13 SEEN ON THE 12Z SOUNDINGS ARE PRETTY WARM WHICH SHOULD SUPPRESS TSRA DEVELOPMENT THIS AFTERNOON. SUSTAINED LARGE SCALE LIFT CAUSED BY THE TROUGH WILL HELP BREAK DOWN THIS WARM LAYER ALLOWING FOR SURFACE BASED CONVECTION TO DEVELOP OVER THE FAR NWRN AND NRN COUNTIES AFT 21Z. BEST CHANCE OF TSRA/SEVERE WEATHER BASED ON FORCING AND INSTABILITY IS OVER CNTRL AND NERN MO/W CNTRL IL THIS EVENING INTO THE OVERNIGHT HOURS...AND OVERNIGHT GENERALLY ALONG AND SOUTHEAST OF I-44 IN MO/I-55 IN IL. SHEAR VS. FORCING SUGGEST THERE IS THE POTENTIAL FOR A LINE TO DEVELOP ALONG THE FRONT...WITH EMBEDDED SUPERCELLS GIVEN THE 45-65KT DEEP LAYER SHEAR WITH ACCOMPANYING TORNADO THREAT (SEE LATEST SPC SWODY1). FREEZING LEVELS ARE ALSO EXPECTED TO LOWER INCREASING THE THREAT FOR LARGE HAIL. FRONT CONTINUES TO MOVE SOUTH TOMORROW MORNING WITH COOLER AND DRIER CONDITIONS EXPECTED FOR FRIDAY NIGHT AND SATURDAY. NO CHANGES MADE TO THE EXTENDED AS SUMMER LIKE PATTERN LOOKS TO ESTABLISH ITSELF ACROSS THE MIDWEST WITH HIGH TEMPERATURES IN THE MID TO UPPER 80S AND LOWS IN THE 60S. CONVECTION SHOULD BE DIURNALLY DRIVEN AND ENHANCED BY SHORTWAVES. BRITT/CVKING && .AVIATION... FOR THE 00Z TAFS...BIG QUESTION IS WHEN WILL TSRA AFFECT THE TAF SITES. TSRA SO FAR IN NWRN MO HAS STRUGGLED TO MOVE MUCH BEYOND THE DRY LINE WHERE THE AIR IS MORE CAPPED AND SLIGHTLY MORE STABLE. BELIEVE CAP WILL WEAKEN OVER TIME THIS EVENING AND CDFNT IS CLOSING THE GAP BETWEEN IT AND THE DRY LINE...WITH THE TWO EVENTUALLY MERGING LATER TONIGHT...AND THIS SHOULD ULTIMATELY KICK START SOME TSRA LATER THIS EVENING AND OVERNIGHT...WITH THE BEST CHANCE WITHIN A FEW HOURS OF FROPA. ONCE FROPA OCCURS...RAIN CHANCES ARE EXPECTED TO END WITH CLOUDS CLEARING OUT MOST AREAS WITHIN A COUPLE HOURS OF FROPA. POSSIBLE MVFR CIGS IN KSTL/KSUS DUE TO LATE NIGHT TIMING...BUT THIS WILL BE BRIEF...AND ONLY A FEW CU CLOUDS EXPECTED FOR THE DAY ON FRIDAY. OTHERWISE...S-SW SFC WNDS WILL DIMINISH EARLY THIS EVENING TO AROUND 10-15KTS SUSTAINED WITH FROPA AT THE TAF SITES BETWEEN 08Z-12Z. VEERING NWLY WINDS WILL CONTINUE ON FRIDAY BETWEEN 10-15KTS. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 7, 9:58 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 958 PM CDT THU JUN 7 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 958 PM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE FORECAST AREA TONIGHT. SOME OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE AND CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH AND GOLF BALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS FRIDAY MORNING. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS BEFORE THE COLD FRONT AND THUNDERSTORMS MOVE SOUTH OF THE FORECAST AREA. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT.
In the hours before
Local storm report, Jun 7, 10:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 2 N LIBERTY 39.91N 91.11W
06/07/2007 E0.75 INCH ADAMS IL TRAINED SPOTTER
&&
TILLYLocal storm report, Jun 7, 11:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/07/2007 ADAMS IL EMERGENCY MNGR
CAR BLOWN OFF THE ROAD NEAR EASTERN CITY LIMITS.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:22 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Jun 7, 10:49 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 29 min |
| Jun 7, 11:44 PM CDT | Tornado Warning | LSX | Adams | 31 min |
| Jun 8, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 27 min |
| Jun 7, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 44 min |
| Jun 7, 10:59 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.